Alert archive / Utah / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 43, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 12, 2025, 7:16 AM MDT for Emery County, Wayne County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2025, 7:16 AM MDT (13:16 UTC)
- Expired
- Sep 12, 2025, 8:00 AM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emery County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 216 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 1.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 4:54 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 12, 4:54 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Salt Lake City UT 454 AM MDT Fri Sep 12 2025 .SYNOPSIS...A slow moving upper level low will impact the region through Saturday. Short-lived high pressure Sunday will transition to a cold front crossing the state Monday into Tuesday. && .DISCUSSION...A slow moving upper level will continue to impact much of Utah through Saturday. Early morning upper air and satellite analysis indicates an upper level low is centered north of Reno, NV. Southwest flow remains across Utah, while a series of shortwave troughs rotate around the parent low across Oregon and Nevada. Light showers continue across portions of northern Utah in association with subtle jet enhancement. By this afternoon, a shortwave trough ejecting ahead of the main circulation in southwest flow will provide support for convection across the eastern half of Utah. HREF mean SBCAPE across Utah will range from around 250-500 J/kg, with deep layer shear around 40-50kts. Expect showers and a few thunderstorms to develop through the afternoon and evening from roughly I-15 eastward. Similar conditions are expected Saturday as the trough axis finally passes overhead. By Sunday, shortwave ridging will shift across the region. The next upper level low is expected to slowly cross the northern Intermountain Region Monday through Wednesday. This system will likely push a cold front slowly through the state Monday into Tuesday. Around 30% of the ensemble members bring light precipitation to northern Utah (mainly Provo and northward) with this front, while 70% indicate this front is sufficiently removed from any forcing to be dry. More probable is the reduction of temperatures by at least 2-3 degrees Monday and another 2-3 degrees Tuesday, mainly across northern and central Utah. && .AVIATION...KSLC...VFR conditions will persist for the KSLC terminal through the period. Variable winds will gradually switch over to light southerly winds that will become gusty during the day. Conditions will remain dry with some scattered mid level clouds. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist for the entire airspace through the period. Mostly dry conditions and some mid level clouds will continue with afternoon convection staying confined to far eastern portions of the airspace unlikely to impact any terminals. Southerly winds will increase during the day. && .FIRE WEATHER...A slow moving upper level system (that we've been talking about for days) will continue to shift across the Great Basin through Saturday. Expect showers and thunderstorms to develop Friday and Saturday afternoon and evening across the eastern half of Utah. After a brief period of high pressure Sunday, another slow moving upper level low will cross the northern Intermountain Region Monday into Wednesday. This will bring a cold front slowly through the state Monday into Tuesday. Around 30% of the ensemble members bring light precipitation into northern Utah with this cold front, while the remainder indicate a largely dry front. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Mahan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Sep 12, 6:30 AM MDT, 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
630 AM MDT Fri Sep 12 2025
UTZ125-130-121315-
Western Canyonlands UT-Southern Mountains UT-
630 AM MDT Fri Sep 12 2025
...A strong thunderstorm will impact portions of northeastern
Garfield and eastern Wayne Counties through 715 AM MDT
...
At 630 AM MDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Hite Marina, or 28 miles southeast of Capitol Reef
National Park, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hanksville.
This includes the following highways...
Utah Route 24 between mile markers 112 and 122.
Utah Route 95 between mile markers 0 and 30.
Utah Route 276 between mile markers 0 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 11071 3796 11104 3847 11072 3827 11025
TIME...MOT...LOC 1230Z 214DEG 23KT 3791 11077
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Sep 12, 7:07 AM MDT, 9 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
707 AM MDT Fri Sep 12 2025
UTZ121-125-130-121345-
San Rafael Swell UT-Western Canyonlands UT-Southern Mountains UT-
707 AM MDT Fri Sep 12 2025
...A strong thunderstorm will impact portions of northeastern
Garfield, eastern Wayne and south central Emery Counties through 745
AM MDT
...
At 707 AM MDT, Doppler radar was tracking a strong thunderstorm 21
miles southeast of Capitol Reef National Park, moving northeast at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hanksville and Goblin Valley.
This includes the following highways...
Utah Route 24 between mile markers 110 and 134.
Utah Route 95 between mile markers 0 and 29.
Utah Route 276 between mile markers 0 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 11080 3791 11103 3795 11104 3867 11068
3835 11007
TIME...MOT...LOC 1307Z 212DEG 34KT 3794 11091
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:28 AM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 32 min |
| Sep 12, 6:30 AM MDT | Special Weather Statement | SLC | Wayne | 45 min |
| Sep 12, 6:55 AM MDT | Severe Thunderstorm Warning | SLC | Garfield | 35 min |
| Sep 12, 7:07 AM MDT | Special Weather Statement | SLC | Wayne | 38 min |
| Sep 12, 7:52 AM MDT | Special Weather Statement | SLC | Wayne | 38 min |
| Sep 12, 7:57 AM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 33 min |
| Sep 12, 8:17 AM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Sep 12, 8:27 AM MDT | Special Weather Statement | SLC | 48 min | |
| Sep 12, 8:53 AM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 37 min |
| Sep 12, 9:15 AM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Sep 12, 11:30 AM MDT | Special Weather Statement | SLC | 30 min | |
| Sep 12, 3:08 PM MDT | Special Weather Statement | SLC | Duchesne | 52 min |
| Sep 12, 3:17 PM MDT | Special Weather Statement | SLC | Carbon | 28 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.